Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Characterizations of linear congruences on a free monoid

Authors: Alessandra Cherubini and Mario Petrich
Journal: Proc. Amer. Math. Soc. 119 (1993), 719-726
MSC: Primary 20M05
MathSciNet review: 1176067
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Linear congruences on a free monoid $ {X^{\ast}}$ coincide with the congruences on $ {X^{\ast}}$ induced by nontrivial homomorphisms into the additive group of integers. For a finite $ X$, we characterize abstractly several classes of linear congruences on $ {X^{\ast}}$, in particular, $ \pi $-linear congruences, called $ p$-linear and determined by Reis, $ \xi $-linear congruences, introduced by Petrich and Thierrin, and general linear congruences, introduced by the authors. These characterizations include descriptions involving maximality as prefix congruences.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M05

Retrieve articles in all journals with MSC: 20M05

Additional Information

PII: S 0002-9939(1993)1176067-9
Keywords: Linear congruence, prefix congruence, congruence lattice, free monoid, shuffle product
Article copyright: © Copyright 1993 American Mathematical Society